Regularized data-driven construction of fuzzy controllers

M. Burger, J. Haslinger, U. Bodenhofer, H. Engl. Regularized data-driven construction of fuzzy controllers. Journal of Inverse Ill-Posed Probl, volume 10, number 4, pages 319-344, 2002.

Autoren
  • Martin Burger
  • Josef Haslinger
  • Ulrich Bodenhofer
  • Heinz W. Engl
TypArtikel
JournalJournal of Inverse Ill-Posed Probl
Nummer4
Band10
Jahr2002
Seiten319-344
Abstract This paper is devoted to the mathematical analysis and the numerical solution of data-driven construction of fuzzy controllers. We show that for a special class of controllers (so-called Sugeno controllers), the design problem is equivalent to a nonlinear least squares problem, which turns out to be ill-posed. Therefore we investigate the use of regularization in order to obtain stable approximations of the solution. We analyze a smoothing method, which is common in spline approximation, as well as Tikhonov regularization with respect to stability and convergence.In addition, we develop an iterative method for the regularized problems, which uses the special structure of the problem and test it in some typical numerical examples. We also compare the behavior of the iterations for the original and the regularized least squares problems. It turns out that the regularized problem is not only more robust but also favors solutions that are interpretable easily, which is an important criterion for fuzzy systems.